Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 7, 2011, 6:17 PM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 7, 2011, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:20 PM CDT | TSTM WND DMG | Vinegar Bend, AL | SEVERAL TREES BLOWN DOWN. |
| Jun 7, 6:27 PM CDT | TSTM WND DMG | Deer Park, AL | SEVERAL TREES BLOWN DOWN AROUND THE AREA. TREE ALSO BLOWN OVER ONTO HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS54 KMOB 072317
SVRMOB
ALC097-129-MSC041-080000-
/O.NEW.KMOB.SV.W.0100.110607T2317Z-110608T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF CITRONELLE...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 700 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHATOM TO 8
MILES SOUTH OF CITRONELLE...AND MOVING WEST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEAKESVILLE AROUND 700 PM CDT...
&&
LAT...LON 3135 8882 3134 8824 3115 8821 3100 8818
3100 8843 3100 8882
TIME...MOT...LOC 2317Z 080DEG 22KT 3155 8825 3098 8822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:44 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 3:44 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT TUE JUN 7 2011 .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...UPPER AIR MAPS AXIS OF UPPER LVL RIDGE POSITIONED OVR THE MID S WITH A HIGH LYR SHEAR ZONE/TROF DRAPED OVR THE SRN REACHES OF THE GULF STRETCHING NE UP ACRS FL. AT THE SFC...A WEAK TROF OF LOW PRES TRAVERSES WWD OVR THE MS SOUND. ON THE E SIDE OF THE SFC TROF...SCT TSTMS HAVE FORMED AS THE ENVIRONMENT HAS DESTABILIZED. SOME OF THE STMS HAVE BEEN STG. SPORADIC RPTS OF SVR WX WITH WIND DMG ALSO. A DIURNAL DECR IN AREAL COVG IS FCST THRU THE NIGHT WITH THE LOSS OF INSTABILITY BUT WILL CARRY ISO TSTMS FOR ANY LINGERING ACTIVITY THAT SPILLS OVR INTO THE FIRST PD FM THE AFTN. NIGHTTIME LOWS UPPER 60S INTERIOR TO MID 70S CLOSER TO THE COAST. A PERSISTENCE APPROACH IN SENSIBLE WX XPCTD ON WED WITH ISO/SCT COVGS FORMING DURING TIME OF MAXIMUM HEATING AND DESTABILIZATION. /10 .LONG TERM [THURSDAY THROUGH TUESDAY]...A SLIGHT CHC OF MAINLY AFTN TSTMS ON THU NEAR THE SEABREEZE. HEADING INTO THE CLOSE OF THE WEEK ON THRU THE WEEKEND...WILL FOLLOW THE 07.12 ECMWF ON THE MASS FIELDS WHICH LIFTS GULF UPPER TROF NE ACRS FL. THIS WOULD PLACE FCST AREA ON THE DRIER W SIDE OF THE HIGH LVL CIRCULATION. WILL NOT MENTION POPS ON FRI/SAT BUT WOULD NOT BE SURPRISED TO SEE VERY ISO AFTN STORMS (POP ~10%). ALSO XPCT TO SEE SOME EARLY AM SHWRS/TSTMS JUST OFFSHORE. SUN/MON SHOULD BE MORE OF A TYPICAL SUMMER PATTERN WITH POP BACK UP TO ~20%. TEMPERATURES WILL REMAIN A LITTLE ABOVE NORMAL FOR THIS TIME OF YEAR FOR AFTN HIGHS. 10/11 && .AVIATION (18Z ISSUANCE)...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A MOIST SOUTHEAST WIND ON THE BACKSIDE OF A WEAK LOW MOVING INTO THE MS SOUND WILL HELP TO GENERATE SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING. ONCE CONVECTION WANES OVERNIGHT...THE PRIMARY CONCERN WILL BE PATCHY STRATUS DEVELOPING CLOSE TO THE COAST. DIURNAL CUMULUS WITH BASES AROUND 3-4 KFT DEVELOP BY MID WEDNESDAY MORNING. 34/JFB && .MARINE...A LIGHT AND GENERALLY ONSHORE FLOW CAN BE EXPECTED THROUGH THE FORECAST PERIOD AS A WEAK SFC HIGH REMAINS NEARLY STATIONARY OVER THE FAR WESTERN ATLANTIC. WITH WATER TEMPERATURES RISING INTO THE LOW TO MID 80S...THE AFTERNOON SEABREEZE CIRCULATION WILL NOT BE AS VIGOROUS... RESULTING IN LIGHTER AFTERNOON WINDS OVER THE BAYS AND NEAR SHORE WATERS COMPARED TO WHAT HAS BEEN SEEN WITH THE SEABREEZE SO FAR THIS YEAR. STILL...BAY CONDITIONS IN THE AFTERNOON COULD STILL DEVELOP A MODERATE CHOP DURING THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE DAY WEDNESDAY...BUT CHANCES DECREASE THROUGH THE REMAINDER OF THE WEEK. 34/JFB && .FIRE WEATHER...WEAK HIGH PRES IS FCST OVER THE SE THRU MID WEEK...RESULTING LGT WINDS. GOOD DAYTIME DISPERSION EXPECTED WED/THU DUE TO DEEP MIXED LYRS. A SMALL CHC OF STMS REMAIN IN THE FCST WITH SOME OF THESE POSSIBLY STG TO BRIEFLY SVR LATER IN THE DAY. STG WIND GUSTS AND FQT LIGHTNING ACTIVITY IS FCST IN THE STRONGER STMS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 91 69 91 / 20 30 05 20 PENSACOLA 75 91 74 91 / 20 30 05 20 DESTIN 76 89 76 88 / 20 20 05 10 EVERGREEN 68 94 67 94 / 20 20 05 20 WAYNESBORO 69 92 67 93 / 20 10 05 10 CAMDEN 68 94 67 95 / 20 10 05 05 CRESTVIEW 68 94 67 94 / 20 30 05 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 7, 5:45 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE JUN 7 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-081200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS OF 40 TO 50 MPH AND PEA TO PENNY SIZE HAIL. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WITH THE MAIN THREAT BEING LOCALIZED DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS OF 40 TO 50 MPH AND PEA TO PENNY SIZE HAIL. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WITH THE MAIN THREAT BEING LOCALIZED DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SKYWARN SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF WIND DAMAGE OR LARGE HAIL. OTHERWISE...ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Local storm report, Jun 7, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BREWTON 31.12N 87.07W
06/07/2011 ESCAMBIA AL BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.
0415 PM TSTM WND DMG BREWTON 31.12N 87.07W
06/07/2011 ESCAMBIA AL BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.
&&
JGLocal storm report, Jun 7, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG BREWTON 31.12N 87.07W
06/07/2011 ESCAMBIA AL BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.
&&
JGLocal storm report, Jun 7, 5:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 NE BREWTON 31.13N 87.06W
06/07/2011 ESCAMBIA AL BROADCAST MEDIA
SHINGLES BLOWN OFF ROOF OF WEBJ RADIO STUDIO.
&&
JGLocal storm report, Jun 7, 5:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 S BREWTON 31.09N 87.07W
06/07/2011 ESCAMBIA AL BROADCAST MEDIA
LARGE TREE BLOWN ONTO MOBILE HOME.
&&
JGLocal storm report, Jun 7, 5:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
531 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 5 WSW URIAH 31.28N 87.58W
06/07/2011 MONROE AL EMERGENCY MNGR
NUMEROUS TREES REPORTED BLOWN DOWN IN SEVERAL AREAS
ACROSS SOUTHERN MONROE COUNTY.
&&
JGLocal storm report, Jun 7, 5:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
541 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S CRESTVIEW 30.75N 86.57W
06/07/2011 E0.88 INCH OKALOOSA FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED NICKEL SIZED HAIL SOUTH SIDE OF
CRESTVIEW...NEAR JUNCTURE OF I-10 AND HIGHWAY 85
&&
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 7, 2:11 AM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 7, 3:16 AM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 7, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 35 min |
| Jun 7, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 45 min |
| Jun 7, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 39 min |
| Jun 7, 4:46 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| Jun 7, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Monroe | 38 min |
| Jun 7, 5:07 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 16 min |
| Jun 7, 5:18 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Monroe, Washington | 41 min |
| Jun 7, 5:35 PM CDT | Flash Flood Warning | MOB | Washington | 4 hr |
| Jun 7, 5:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Choctaw, Clarke, Mobile, Monroe, Washington | 51 min |
| Jun 7, 5:53 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 37 min |
| Jun 7, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 52 min |
| Jun 7, 6:38 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 37 min |
| Jun 7, 6:47 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 7, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Wayne | 16 min |
| Jun 7, 2:31 PM CDT | Areal Flood Advisory | MOB | Perry | 59 min |
| Jun 7, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 25 min |
| Jun 7, 3:19 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 26 min |
| Jun 7, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 33 min |
| Jun 7, 4:22 PM CDT | Areal Flood Advisory | MOB | Greene | 113 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.